MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85577026
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bayer service performed a system service check of the stellant flex ct injector (sn (b)(4)) on (b)(6) 2023 and determined that the injector was functioning as designed without issue.Analysis of the stellant flex ct system log files found that for the day of the reported incident, there was at least one instance where a logged procedure was performed without priming of the low-pressure connector tubing (lpct), either by manual or automated means.The customer was not able to provide the lot numbers of the disposable kits, which were in use at the time of the reported incident.However, the customer found seven potential sets of flex syringes and attached lpcts in the dedicated disposal bin in the ct room.Product analysis received and examined the seven sets of syringes and attached lpcts.Visual examination found the products to be in good overall condition with no visual defects noted.Functional testing confirmed that the products performed to specification.Additional clinical applications training was provided on (b)(6) 2023.The stellant ct injection system operation manual cautions the user as follows: warning: air embolization can cause death or serious injury to the patient.Do not connect a patient to the injector until all trapped air has been cleared from the syringe and fluid path.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care was notified of an alleged air injection that occurred while a patient was connected to a medrad® stellant flex ct injection system (sn 100176).A 73-year-old male patient was undergoing a ct with contrast, of the abdomen and pelvis for a chief complaint of constipation.Upon completion of the procedure, the patient reported that he "didn't feel well" at which time a rapid response was called.The patient became unresponsive, was intubated, placed on a ventilator, given undisclosed emergency treatment, and subsequently returned to the emergency department for further care.The patient was admitted to the intensive care unit for continued treatment and monitoring.Air was reported to be visualized on the displayed images.The following day, the patient was transferred to another facility to undergo hyperbaric oxygen therapy.The current status of the patient is unknown.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key17558997
Report Number2520313-2023-00019
Device Sequence Number14352593
Product Code DXT
UDI-Device Identifier00616258011219
UDI-Public(01)00616258011219
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K192370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85577026
Device Catalogue NumberSCT FLEX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Initial Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXD-150-SPK - LOT NUMBER UNKNOWN
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age73 YR
Patient SexMale
Patient Weight83 KG